I have a patient who is currently taking beta-blocker and digoxin. Normal pulse seems to vary in the 50-70bpm range. He recently had an episode of sinus bradycardia of 40bpm, so N/S withheld digoxin (but gave the beta-blocker, bizarrely) as they were concerned that digoxin may be causing his bradycardia.
He was slightly lightheaded with the episode. Asymptomatic since. ECG showed no PVCs, no signs of SAN or AVN disease, and no changes in morphology that would make me concerned about digoxin toxicity. HR has since recovered to normal range.
My understanding, and that of the pharmacist on our team, was that digoxin would not cause sinus bradycardia in the absence of nodal disease, or toxicity. However, N/S are concerned and pointed out that patient education resources advised that digoxin may cause bradycardia.
Looking to colleagues here, am I right in saying bradycardia would not be expected with therapeutic levels of digoxin? Or am I totally off-base here and the digoxin may well be causing bradycardia and thus we should withhold it?
Source: Original link